• UserPlease login to access the journal content.

Journal of Community Nursing (JCN) | September 2013

Back to journal

Managing radiotherapy-induced skin reactions in the community

Managing radiotherapy-induced skin reactions in the community
Skin Care

Pages: 16 - 24

Article topics: Cancer treatment, Radiotherapy, Skin Care, Skin reactions

Over 60% of individuals receive radiotherapy as part of their cancer treatment, either with curative or palliative intent. Radiotherapy is usually provided as an outpatient service, which means that community nurses need to understand the most common radiotherapy-induced side-effect, an acute skin reaction, which can range from mild erythema to confluent moist desquamation. All patients receiving external beam radiotherapy are at potential risk of developing this reaction. This article presents information on the assessment and management of what can be a debilitating side-effect.

Ellen Trueman, Senior Sister, Radiotherapy Review Clinic, St James’s Institute of Oncology, Leeds Teaching Hospitals NHS Trust; Nursing Times 2011 Winner — Cancer Nurse Leader Award